Ask an expert
Question

22 Aug 2010

Epilepsy
Hi Doc. I have a 9 year older daughter who has been diagnosed with very mild epilepsy. She has been getting 1 seizure per year. This started when she was 4 years old. I have been to many doctors &  2 doctors in Pretoria - Dr Lippert &  Dr Du Plessis have advised me to put her on treatment. The medication is called Tegretol. However, I have been reading about all the side effects and I am very worried as to whether or not I should give her this medication. What would you as a doctor advise me to do. I am very worried and need your help. Can you also tell me more about epilepsy and what would you do if you were in my shoes. Thank you!
Answer 418 views
Expert
CyberDoc
cyberdoc

01 Jan 0001

It is very important to understand epilepsy and I suggest that you refer to the following link: http://en.wikipedia.org/wiki/Epilepsy#Treatment

If her condition is left untreated, she could have a serious epileptic attack with severe consiquences. I will therefore, treat her and monitor her closely for side-effects. Tegretol is relatively safe to use but I do suggest that you have blood tests done on a regular basis to monitor the Tegretol levels.

Regards




Dr Anrich Burger
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.